Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contact us Login 
  • Users Online:752
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2015  |  Volume : 3  |  Issue : 1  |  Page : 97-100

Plant growth nutrient (nitrobenzene) poisoning with multiple complications


Department of Medicine, Government Medical College, Haldwani, Uttarakhand, India

Correspondence Address:
Dr. Yatendra Singh
Department of Medicine, Government Medical College, Haldwani - 263 139, Uttarakhand
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2321-4848.154956

Rights and Permissions

Nitrobenzene, a pale yellow oily liquid with an odor of bitter almonds, is used in the synthesis of Aniline dyes, flavoring agent, and also in rubber industry. Recently it is also used as a plant growth nutrient. It causes methemoglobinemia with symptoms including headache, nausea, dizziness, fatigue, shortness of breath, cyanosis, and convulsions. Severe acute exposure to nitrobenzene can cause jaundice, renal failure, and coma, and it may be fatal. We report a case of Plant growth nutrient (nitrobenzene) poisoning with multiple complications like hemolytic anemia, renal failure, seizures, and pneumonia. Patient was managed with intravenous methylene blue along with other supportive therapy and survived. So, early aggressive management and a watch on complications might be helpful in saving patient's life from this poisoning.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed7915    
    Printed56    
    Emailed0    
    PDF Downloaded292    
    Comments [Add]    

Recommend this journal